What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 24, 4:19 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 24, 4:19 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
519 PM EDT Sun Jun 24 2018
.SYNOPSIS...
A cold front will move through the area tonight. High pressure
builds in from Canada on Monday and then shifts offshore late
Tuesday into Wednesday. A warm front is forecast to move in
from the southwest Wednesday night before a cold front arrives
Thursday afternoon and night. Expansive high pressure builds across
the eastern U.S. next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An upper-level trough will continue to amplify across the Northeast
and northern Mid-Atlantic regions through this evening. An upper air
analysis, as of 20z, placed a short wave over central Pennsylvania
which is very near the base of the incoming upper-level trough. A
mesoscale analysis indicates MLCAPE is around 1000 J/KG across the
area, and there is 30-45 knots of westerly effective bulk shear.
Given the shear profiles, convection is tending to organize into
small clusters or broken lines to our west and southwest. Our main
convective chance looks to stem from the ongoing thunderstorms now
moving out of central Pennsylvania. Ahead of this convection, there
is 500-900 J/KG of DCAPE which indicates downdraft strength. As a
result, more organized and stronger convection will be capable of
producing locally strong wind gusts. An isolated severe thunderstorm
is possible with a damaging wind gust the main threat. Otherwise,
stronger convection across northeast Virginia so far looks to mostly
pass just south of our Maryland and Delaware zones.
Meanwhile, a defined sea breeze front is located across far eastern
New Jersey where the surface winds are backed to more southerly. The
hourly temperature, dew point and PoP grids were adjusted some based
on the latest observations and trends.
Otherwise, a short wave is forecast to be off the coast by 09z. In
addition, a cold front will track across the forecast area this
evening. The combination will lead to some showers and thunderstorms
through about 06z. Highest PoPs continue across the Lehigh Valley
and Pocono regions. Elsewhere PoPs are tied to more scattered
activity. Southwest winds, locally gusty at times, this evening will
veer to the northwest and diminish some overnight behind the cold
front.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Plenty of sunshine is expected Monday. There really isn't much cool
air behind the front for us. Generally speaking, we will be below
today's high temps, but only by about 5 degrees. Dewpoints will be
lower by about 10 degrees, so that will be more noticeable. Should
be a NW breeze in the morning, but the gradient is forecast to relax
in the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Monday night through Tuesday night...High pressure builds
southeastward from Canada Monday night and eventually moves offshore
by Tuesday night. This surface high and upper ridging will keep us
dry. An onshore component to the flow will modify this Canadian
airmass a bit, resulting in temperatures that are a few degrees
below normal for late June.
Wednesday through Thursday night...Low pressure is forecast to move
through the Great Lakes region Wednesday and then pass to our north
across the Saint Lawrence Valley on Thursday. A cold front
associated with this system will approach from the Ohio
Valley/central Appalachians late Wednesday night before moving
through the forecast area sometime on Thursday (most likely
afternoon or evening). With a very dry airmass initially in place
and lift still upstream of our area on Wednesday, there is hope that
most of the day will remain dry. Upstream convection focused along a
warm front/pre-frontal trough during peak heating Wednesday
afternoon should eventually move into the forecast area at night.
Chances for showers and storms will extend into Thursday with the
arrival of the cold front.
Friday through Sunday...A strong upper ridge and surface high
initially centered over the northern Gulf Coast/Mid South
regions is forecast to expand northeastward and amplify over the
eastern CONUS. The heat looks to build into the area through
the weekend and may even persist beyond the long-term period
heading into the 4th of July holiday week. The magnitude of this
upcoming heatwave is still uncertain and will depend on how
strength and position of the high as we our forecast area may
reside near the eastern periphery of the core of the excessive
heat. Due to some uncertainty in the details, stayed close to
Superblend for temperatures, resulting in highs in the mid 90s
next weekend. Given a weak enough background gradient flow and
SSTs 25 degrees cooler than inland highs, a sea-breeze front
should provide some relief from the heat near the coast each
afternoon. A prominent subsidence inversion should cap any
convective activity at least for Friday and Saturday. Some of
the models show the cap being broken on Sunday owing to the
arrival of a weak shortwave disturbance and dewpoints rising
into the 70s.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Through tonight...VFR. However, temporary IFR/MVFR conditions
in any heavier shower or thunderstorm through this evening. A
TEMPO group highlights the thunder timing, and this will be
adjusted through early this evening based on trends. Southwest
winds 10-15 knots, becoming northwest 5-10 knots later this
evening.
Monday...VFR. Northwest winds 8-15 knots.
Outlook...
Monday night and Tuesday...VFR with light winds. Forecast
confidence: High.
Wednesday...Predominately VFR with showers and thunderstorms most
likely staying to the west of the terminals during the day. S winds
increases to around 10 kt with gusts up to 20 kt. Forecast
confidence: Moderate.
Wednesday night through Thursday night...Sub-VFR possible with
showers and thunderstorms likely moving in. Conditions will improve
sometime late Thursday afternoon or Thursday night in wake of a cold
fropa. S winds 1o to 15 kt Wednesday night become SW during the day
Thursday, then NW Thursday night behind the cold front. Gusts around
20 kt are possible. Forecast confidence: Low.
Friday...VFR. NW winds 5-10 kt. Forecast confidence: High.
&&
.MARINE...
Tonight...Southwest winds around 10 kts gradually becoming northwest
10-15 kts with gusts around 20 kts after midnight. Seas 2-4 ft. Sub-
SCA conditions.
Monday...Northwest winds 10-15 kts with gusts up to 20 kts in the
morning, diminishing to around 10 kts in the afternoon. Sub-SCA
conditions.
Outlook...
Monday night...Strong pressure rises will be accompanied by a
NEly wind surge down the coast that could peak above 20 kt and
possible near the 25 kt SCA threshold.
Tuesday and Tuesday night...Winds and seas below SCA criteria.
Wednesday and Thursday...S winds will strengthen to 15-20 kt. Deeper
mixing on land would favor higher gusts to 25 kt or higher in
nearshore areas. However, seas may build to 5 ft farther offshore.
Either way, a SCA will likely be required.
Thursday night and Friday...Winds and seas below SCA criteria.
Rip Currents...
Through this evening...South-southwest winds 10-15 mph, wave
heights 2-4 feet, and a dominant southeasterly swell period 6-7
seconds yields a low risk for the development of dangerous rip
currents for the DE and NJ beaches.
Monday...The outlook is for a low risk for the development of
dangerous rip currents.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Klein
Near Term...Gorse/Kruzdlo
Short Term...Kruzdlo
Long Term...Klein
Aviation...Gorse/Klein
Marine...Klein/Kruzdlo
Hazardous weather outlook, Jun 24, 2:53 PM EST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
353 PM EDT Sun Jun 24 2018
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-252000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
353 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hot conditions looks to return to the region Friday into next
weekend. Heat indices around 100 degrees are possible for the
weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-252000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
353 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-252000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
353 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 24, 5:04 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
604 PM EDT SUN JUN 24 2018
PAZ060-242230-
Berks-
604 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKS COUNTY...
At 603 PM EDT, a strong thunderstorm was located near Richland, or
near Myerstown, moving east at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Wyomissing, Sinking Spring, Womelsdorf, Wernersville, Newmanstown,
Leesport, Bernville, Strausstown, Fairview Hgts, Spring Ridge,
Centerport, West Lawn, Whitfield, West Wyomissing and Wyomissing
Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7631 4052 7630 4048 7591 4024 7603
4031 7614 4036 7621 4037 7623 4044 7634
TIME...MOT...LOC 2203Z 285DEG 27KT 4042 7625
MPSSpecial weather statement, Jun 24, 5:14 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
614 PM EDT SUN JUN 24 2018
PAZ054-055-242300-
Monroe-Carbon-
614 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...
At 613 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mount Cobb to near White Haven to
Conyngham. Movement was east at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Jim Thorpe, Nesquehoning,
Weatherly, New Mahoning, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Tannersville, Mountainhome, Alpine Mountain, Long Pond,
Albrightsville, Hernyville, Kresgeville, Sun Valley and Arrowhead
Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4117 7515 4097 7535 4074 7575 4081 7587
4091 7599 4101 7573 4103 7574 4105 7577
4109 7577 4113 7569 4112 7564 4123 7554
4125 7513
TIME...MOT...LOC 2213Z 291DEG 30KT 4143 7554 4111 7583 4101 7607
MPSSpecial weather statement, Jun 24, 5:36 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
636 PM EDT SUN JUN 24 2018
MDZ008-PAZ060-070-101>104-106-242315-
Cecil-Lower Bucks-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Berks-
636 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CECIL...
SOUTHEASTERN BERKS...CENTRAL MONTGOMERY...CHESTER AND NORTHWESTERN
DELAWARE COUNTIES...
At 636 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pottstown to Gap to near Stewartstown.
Movement was east at 25 mph.
Winds up to 50 mph and pea size hail are possible with these storms.
Locations impacted include...
West Chester, Havre De Grace, Calvert, Norristown, Pottstown,
Phoenixville, Lansdale, West Norriton, East Norriton, Coatesville,
Westtown, Downingtown, Ambler, Kennett Square, Collegeville, Oxford,
Royersford, Parkesburg, Trappe and Hatfield.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3976 7606
3983 7604 3987 7599 3995 7600 4004 7593
4011 7594 4014 7588 4015 7589 4019 7584
4032 7565 4024 7510 3989 7559 3956 7609
3972 7623
TIME...MOT...LOC 2236Z 289DEG 23KT 4026 7566 4001 7601 3970 7657
MPSSpecial weather statement, Jun 24, 5:50 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
650 PM EDT SUN JUN 24 2018
PAZ054-055-061-062-242315-
Lehigh-Monroe-Northampton-Carbon-
650 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEHIGH...SOUTHEASTERN
CARBON...SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...
At 650 PM EDT, a cluster of strong thunderstorms was over Palmerton,
or near Lehighton, moving east at 35 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Allentown, Lehighton, Bethlehem, Northampton, Hellertown, Nazareth,
Palmerton, Bangor, Jim Thorpe, Slatington, Pen Argyl, Wind Gap, Bath,
Walnutport, Belfast, Tatamy, Steuben, Neffs, Coffeetown and New
Tripoli.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4071 7582 4074 7576 4075 7579 4089 7569
4087 7519 4054 7533 4053 7534 4062 7581
4065 7585
TIME...MOT...LOC 2250Z 274DEG 30KT 4080 7561
MPSSpecial weather statement, Jun 24, 5:52 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
652 PM EDT SUN JUN 24 2018
PAZ060-242330-
Berks-
652 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKS
COUNTY...
At 652 PM EDT, a cluster of strong thunderstorms was over Sand Hill,
or near Myerstown, moving east at 40 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Sinking Spring, Laureldale, Womelsdorf,
Wernersville, Newmanstown, Leesport, Bernville, Fairview Hgts, Spring
Ridge, Shillington, West Reading, Mount Penn, Mohnton, Kenhorst,
Wyomissing Hills, West Lawn, Whitfield and West Wyomissing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4045 7587 4019 7593 4020 7597 4031 7614
4036 7621 4037 7623 4048 7642
TIME...MOT...LOC 2252Z 280DEG 33KT 4039 7638
MPSSpecial weather statement, Jun 24, 6:10 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
710 PM EDT SUN JUN 24 2018
DEZ001-MDZ008-PAZ070-071-101>104-250000-
New Castle-Cecil-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Philadelphia-
710 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
NORTHEASTERN CECIL...MONTGOMERY...CHESTER...CENTRAL PHILADELPHIA AND
DELAWARE COUNTIES...
At 710 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Royersford to Coatesville to Wakefield.
Movement was east at 20 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Philadelphia, Wilmington, Newark, West Chester, Elkton, Calvert,
Norristown, Chester, Phoenixville, Lansdale, West Norriton, East
Norriton, Coatesville, Yeadon, Westtown, Downingtown, Conshohocken,
Hatboro, Folcroft and Ambler.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3973 7610 3974 7610 3976 7606 3981 7603
3983 7604 3983 7602 3985 7602 3987 7599
3994 7598 4000 7588 4030 7549 4016 7504
4012 7498 3985 7536 3957 7588 3972 7622
TIME...MOT...LOC 2310Z 290DEG 18KT 4017 7554 3998 7580 3978 7616
MPS